Alert archive / Alaska / High Surf Advisories in 2007

High Surf Advisory 2, NWS Anchorage, AK

September 9, 2007

NWS Anchorage, AK issued this high surf advisory at Sep 9, 2007, 12:00 AM AKDT. It took effect at Sep 10, 2007, 10:00 PM AKDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 12:00 AM AKDT (08:00 UTC)
In effect from
Sep 10, 2007, 10:00 PM AKDT
Expired
Sep 11, 2007, 3:23 AM AKDT
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHAK42 PAFC 091300
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 AM ADT SUN SEP 9 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 AM ADT
TUESDAY FROM GOODNEWS BAY TO HOOPER BAY...

A LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY IN THE CENTRAL BERING
SEA MONDAY MORNING WITH A STRONG FRONTAL BOUNDARY EXTENDING EAST
TOWARD BRISTOL BAY. GALE FORCE WINDS WILL DRIVE WAVES UP THE
BERING SEA COAST IN ADVANCE OF THE FRONT THROUGH MONDAY NIGHT. THE
STRONG WINDS COUPLED WITH HIGH TIDE MONDAY NIGHT WILL COMBINE TO
CAUSE HIGH SURF AND POSSIBLE MINOR BEACH EROSION.

AKZ155-100100-
/X.NEW.PAFC.SU.Y.0002.070911T0600Z-070911T1200Z/
KUSKOKWIM DELTA-
500 AM ADT SUN SEP 9 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 AM ADT
TUESDAY FROM GOODNEWS BAY TO HOOPER BAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM MONDAY TO 4 AM ADT
TUESDAY. 

WAVE HEIGHTS WILL PEAK IN ADVANCE OF A STRONG FRONTAL BOUNDARY
MONDAY NIGHT. THE EXPECTED SURGE WILL BE ONE FOOT OR LESS ABOVE
MAXIMUM ASTRONOMICAL HIGH TIDE ALONG THE SHORE FROM GOODNEWS BAY
TO HOOPER BAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
5 follow-up statements
000 
WHAK42 PAFC 100011
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
411 PM ADT SUN SEP 9 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 AM ADT
TUESDAY FROM JACKSMITH BAY TO HOOPER BAY...

A LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY IN THE CENTRAL BERING
SEA MONDAY MORNING WITH A STRONG FRONTAL BOUNDARY EXTENDING EAST
TOWARD BRISTOL BAY. GALE FORCE WINDS WILL DRIVE WAVES UP THE
BERING SEA COAST IN ADVANCE OF THE FRONT THROUGH MONDAY NIGHT.
THE STRONG WINDS COUPLED WITH HIGH TIDE MONDAY NIGHT WILL COMBINE
TO CAUSE HIGH SURF AND POSSIBLE MINOR BEACH EROSION.

AKZ155-101300-
/X.CON.PAFC.SU.Y.0002.070911T0600Z-070911T1200Z/
KUSKOKWIM DELTA-
411 PM ADT SUN SEP 9 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 AM
ADT TUESDAY FROM JACKSMITH BAY TO HOOPER BAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 AM
ADT TUESDAY. 

WAVE HEIGHTS WILL PEAK IN ADVANCE OF A STRONG FRONTAL BOUNDARY
MONDAY NIGHT. THE EXPECTED SURGE WILL BE ONE FOOT OR LESS ABOVE
MAXIMUM ASTRONOMICAL HIGH TIDE ALONG THE SHORE FROM JACKSMITH BAY TO
HOOPER BAY. THE EXCEPTION BEING SOUTH FACING BEACHES WHICH COULD SEE
SURGES OF UP TO TWO FEET ABOVE HIGH TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHAK42 PAFC 101259
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 AM ADT MON SEP 10 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 AM ADT
TUESDAY FROM JACKSMITH BAY TO HOOPER BAY...

A LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY IN THE CENTRAL BERING
SEA THIS MORNING WITH A STRONG FRONTAL BOUNDARY EXTENDING EAST
TOWARD BRISTOL BAY. GALE FORCE WINDS WILL DRIVE WAVES UP THE
BERING SEA COAST IN ADVANCE OF THE FRONT THROUGH TONIGHT. THE
STRONG WINDS COUPLED WITH HIGH TIDE LATE THIS EVENING WILL COMBINE TO
CAUSE HIGH SURF AND POSSIBLE MINOR BEACH EROSION.

AKZ155-110100-
/X.CON.PAFC.SU.Y.0002.070911T0600Z-070911T1200Z/
KUSKOKWIM DELTA-
459 AM ADT MON SEP 10 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM ADT TUESDAY FROM JACKSMITH BAY TO HOOPER BAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM ADT TUESDAY. 

WAVE HEIGHTS WILL PEAK IN ADVANCE OF A STRONG FRONTAL BOUNDARY
TONIGHT. THE EXPECTED SURGE WILL BE ONE FOOT OR LESS ABOVE
MAXIMUM ASTRONOMICAL HIGH TIDE ALONG THE SHORE FROM JACKSMITH BAY
TO HOOPER BAY. THE EXCEPTION BEING SOUTH FACING BEACHES WHICH
COULD SEE SURGES OF UP TO TWO FEET ABOVE HIGH TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHAK42 PAFC 102344
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
344 PM ADT MON SEP 10 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 AM ADT
TUESDAY FROM JACKSMITH BAY TO HOOPER BAY...

A STRONG FRONTAL BOUNDARY FROM A LOW PRESSURE SYSTEM IN THE
CENTRAL BERING WILL APPROACH BRISTOL BAY THIS EVENING. GALE FORCE
WINDS WILL DRIVE WAVES UP THE BERING SEA COAST IN ADVANCE OF THE
FRONT TONIGHT. THE STRONG WINDS COUPLED WITH HIGH TIDE LATE THIS
EVENING WILL COMBINE TO CAUSE HIGH SURF AND POSSIBLE MINOR BEACH
EROSION.

AKZ155-111200-
/X.CON.PAFC.SU.Y.0002.070911T0600Z-070911T1200Z/
KUSKOKWIM DELTA-
344 PM ADT MON SEP 10 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM ADT TUESDAY FROM JACKSMITH BAY TO HOOPER BAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM ADT TUESDAY. 

WAVE HEIGHTS WILL PEAK IN ADVANCE OF A STRONG FRONTAL BOUNDARY
TONIGHT. THE EXPECTED SURGE WILL BE ONE FOOT OR LESS ABOVE
MAXIMUM ASTRONOMICAL HIGH TIDE ALONG THE SHORE FROM JACKSMITH BAY
TO HOOPER BAY. THE EXCEPTION BEING SOUTH FACING BEACHES WHICH
COULD SEE SURGES UP TO TWO FEET ABOVE HIGH TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHAK42 PAFC 111120
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
320 AM ADT TUE SEP 11 2007

...HIGH SURF ADVISORY IS CANCELLED...


AKZ155-111230-
/X.CAN.PAFC.SU.Y.0002.000000T0000Z-070911T1200Z/
KUSKOKWIM DELTA-
320 AM ADT TUE SEP 11 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
SURF ADVISORY. 

$$
000 
WHAK42 PAFC 111123
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
323 AM ADT TUE SEP 11 2007

...HIGH SURF ADVISORY IS CANCELLED...


AKZ155-111230-
/X.CAN.PAFC.SU.Y.0002.000000T0000Z-070911T1200Z/
KUSKOKWIM DELTA-
323 AM ADT TUE SEP 11 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
SURF ADVISORY.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high surf advisory went out at Sep 8, 12:00 PM AKDT, 12 hours earlier.

Area forecast discussion, Sep 8, 12:00 PM AKDT, 12 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM ADT SAT SEP 8 2007

.ANALYSIS AND UPPER LEVELS...
VERTICALLY STACKED LOW PRESSURE SYSTEM CURRENTLY LOCATED SOUTH OF
SAINT LAWRENCE ISLAND. ITS ASSOCIATED SURFACE FRONT IS STRETCHED FROM
THE SEWARD PENINSULA SOUTH TOWARDS SOUTHWESTERN ALASKA. THE SYSTEM IS
SUPPORTED ALOFT BY A 120 KT JET STREAM WITH A LENGTHY SOUTHWESTERLY
FETCH. THIS SYSTEM HAS BROUGHT A LARGE SWATH OF PRECIPITATION WITH
HEAVY RAIN REPORTED IN AREAS AROUND PRINCE WILLIAM SOUND...AND STRONG
WINDS THROUGH E-W ORIENTED GAPS. THE LOW WILL SLOWLY DRIFT NORTHWARD
INTO THE ARCTIC OCEAN BY LATE SUNDAY. IN THE MEANTIME...A WEAK LOW
CURRENTLY SITUATED OVER EASTERN SIBERIA WILL MOVE SOUTHWARD INTO THE
BERING SEA IN THE WAKE OF THE PREVIOUS STORM. CONFLUENCE ON THE WEST
SIDE OF THIS LONGWAVE WILL STRENGTHEN A 100+ KT JET STREAK AND
STRENGTHEN THIS STORM. AT THE SAME TIME, REMNANTS OF TYPHOON FITOW
WILL MOVE INTO THE BERING AND MERGE WITH THE EASTERN SIBERIA LOW
SUNDAY NIGHT.

.MODEL DISCUSSION...
NUMERICAL MODEL INITIALIZATIONS FAIR WITH THE 12Z RUNS THIS MORNING.
FOR THE MOST PART...THE NAM AND GFS AGREE ON LARGE-SCALE FEATURES
ALTHOUGH THERE ARE SOME TIMING ISSUES WITH THE EASTERN SIBERIA LOW.
GFS ENSEMBLE MEMBERS AND ENSEMBLE MEAN SHOWING LITTLE SPREAD THROUGH
90 HOURS AND AGREE WITH THE GFS. GIVEN THE RUN-TO-RUN CONSISTENCY AND
TRACK RECORD OF THE GFS AS OF LATE...ONLY MINOR CHANGES WERE MADE TO
THE PREVIOUS FORECAST PACKAGE.

.SHORT TERM FORECAST...
ALEUTIANS AND BERING SEA...RELATIVELY SHORT REPRIEVE BETWEEN LOW
PRESSURE SYSTEMS. AS THE CURRENT BERING SEA LOW PRESSURE LIFTS
NORTHWARD...GENERALLY SHOWERY CONDITIONS WITH PATCHES OF FOG CAN BE
THROUGH THE PRIBILOFS AND PORTIONS OF THE BERING SEA TONIGHT. THE
WESTERN ALEUTIANS WILL BEGIN EXPERIENCING GALE FORCE WINDS TONIGHT AS
THE EASTERN SIBERIA LOW DROPS SOUTHWARD. BY SUNDAY...ITS ASSOCIATED
WEATHER FRONT WILL PUSH TOWARDS THE CENTRAL ALEUTIANS AND THE
REMNANTS OF TYPHOON FITOW WILL BEGIN INTERACTING WITH THE FRONT.
MAXIMUM GALES TO MINIMUM STORM FORCE WINDS CAN BE EXPECTED LATE
SUNDAY AND EARLY MONDAY FROM ADAK EAST TOWARDS UNALASKA AS THE
COMBINED SYSTEM QUICKLY DEEPENS. WITH A FAIR SOUTHWESTERLY
FETCH...THIS SYSTEM CAN ALSO BE EXPECTED TO BRING A FAIR AMOUNT OF
PRECIPITATION AS THE FRONT SLOWLY TRAVERSES EASTWARD.

SOUTHWEST ALASKA...WIDESPREAD RAIN FROM THE ALASKA PENINSULA NORTH
AND EAST TOWARDS THE KUSKOKWIM DELTA WILL BE PREVALENT THROUGH SUNDAY
EVENING AS THE UPPER TROUGH PASSES NORTHEASTWARD. HIGH SURF NEAR THE
ALONG THE BRISTOL BAY COAST NORTH TO THE KUSKOKWIM DELTA THROUGH
SUNDAY MORNING REMAINS A DISTINCT POSSIBILITY AS HIGH WIND WAVES HAVE
COMBINED WITH HIGH TIDES. A LOW WRAPS UP IN THE BERING MONDAY AND
BRINGS STRONG WINDS TO THE COAST MONDAY AFTERNOON. THIS MAY BRING
ANOTHER THREAT OF HIGH SURF TO THE COAST AS WELL. MOST PRECIP WILL BE
CONFINED TO THE KUSKOKWIM DELTA ON MONDAY. THE LOW IN THE BERING WILL
MOVE CLOSER MONDAY NIGHT INTO TUESDAY. THIS WILL CONTINUE THE STRONG
WINDS AND BRING MORE PRECIP. A STRONG JET ALOFT WILL AID IN PRECIP
EFFICIENCY. THE FRONT WILL WORK INLAND TUESDAY AND TUESDAY NIGHT.

SOUTHCENTRAL ALASKA...JET STREAM NEARLY PARALLELING COOK INLET AND A
SERIES OF VORTICITY MAXIMA HAVE COMBINED FOR WIDESPREAD
PRECIPITATION. THE SURFACE PRESSURE GRADIENT WILL SLOWLY SLACKEN UP
TONIGHT AND INTO TOMORROW...AND THE STRONG GAP WINDS WILL DEGRADE
ACCORDINGLY. THE PATTERN WILL WILL REMAIN RELATIVELY UNCHANGING UNTIL
SUNDAY NIGHT AND MONDAY MORNING AS THE UPPER TROUGH MOVES QUICKLY
EAST WITH A LOW DEEPENING IN THE CENTRAL BERING. A WEAK RIDGE OF HIGH
PRESSURE WILL PRESIDE OVER SOUTHCENTRAL MONDAY AND
TUESDAY WITH ALMOST ALL PRECIPITATION REMAINING ALONG THE COAST.

.LONG TERM FORECAST...
THE GENERAL PATTERN OVER THE NEXT WEEK APPEARS TO BE A HIGH AMPLITUDE
LONGWAVE OVER THE BERING SEA AND A RIDGE OVER WESTERN CANADA. THE
RIDGE WILL BREAK DOWN MID TO LATE NEXT WEEK. THE OVERALL PATTERN
LENDS ITSELF TO GENERALLY UNSETTLED WEATHER OVER MUCH OF ALASKA FOR
MUCH OF NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WATCH 111 AND 145
         HIGH SURF ADVISORY 155 AND 161
MARINE...GALE 125 170 171 175 176 179
         STORM 172
FIRE WEATHER...NONE

TD/JN SEP 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:00 PM AKDTGale WarningAFC3 days
Sep 8, 11:00 PM AKDTStorm WarningAFC36 hr
Sep 9, 5:24 AM AKDTHigh Wind WatchAFC11 hr
Sep 9, 5:30 AM AKDTStorm WarningAFC18 hr
Sep 9, 11:19 AM AKDTHigh Wind WarningAFC26 hr

Nearby

High Surf Advisories in Alaska, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.